Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Subgroups of compact Lie groups containing a maximal torus are closed

Author: Dragomir Ž. Djoković
Journal: Proc. Amer. Math. Soc. 83 (1981), 431-432
MSC: Primary 22E15; Secondary 20G20
MathSciNet review: 624947
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We prove the claim made in the title. As a corollary, we obtain that a compact Lie group $ G$ has only finitely many subgroups containing a fixed maximal torus. The special case $ G = U(n)$ was dealt with in a recent paper of Borevich and Krupeckiĭ.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 22E15, 20G20

Retrieve articles in all journals with MSC: 22E15, 20G20

Additional Information

Article copyright: © Copyright 1981 American Mathematical Society